Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

On Augmentin. Suffering from diarrhoea and taking Immodium and probiotics. No improvement. Suggest the cure?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2760 Questions
Question
I was put on Augmentin 850mg. I developed severe Diarrhea. It was d/c'd after 3 days and I was put on another antibiotic for Pneumonia. I have told my Dr. about this but he has no solution. I have had diarrhea for 21/2 weeks. I have been takin Immodium and probiotics but they haven't helped. What should I do to treat the diarrhea? I use the BR approximately 10 x per day. Electrolytes were normal but I take KCL 20mg daily. Have also been eating bananas and drinking G2. I have also been eating toast, rice banana, and crackers to no avail.
Posted Thu, 31 Oct 2013 in Digestion and Bowels
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Its very unfortunate

Detailed Answer:
Hello,

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

Augmentin does cause diarrhoea very frequently. However such a diarrhoea lasts for 2 to 7 days mostly. The fact that your diarrhoea lasted for more that two weeks is highly unfortunate.

I understand that you have tried many of the options. You should try diphenoxylate sodium. There is a preparation with the combination of atropine called lomotil.
This may help you with your diarrhoea.
Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

bit.ly/dr-srikanth-reddy



Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: On Augmentin. Suffering from diarrhoea and taking Immodium and probiotics. No improvement. Suggest the cure? 21 hours later
I did try Lomotil but did not like the effect it had on my central nervous system. If I paid an additional amount could my problem be referred to a gastroenterologist? If I would get the same response from a gastro, it wouldn't be worth it.
 
 
Answered by Dr. Srikanth Reddy 4 hours later
Brief Answer:
Need to discuss with the customer care people

Detailed Answer:
Hello,
Thanks for choosing health care magic for posting your follow-up query.
Its good that you have tried lomotil but its unfortunate that you could not tolerate it. You have not mentioned what effect did it have on your diarrhoea and what central nervous system problems that it cause.
Regarding upgrading your query to a specialist query for gastroenterologist, you need to discuss this issue with the customer care people of Health Care Magic.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor